Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 2, 2021, 11:37 AM CDT for Marengo County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 11:37 AM CDT (16:37 UTC)
- Expired
- Aug 2, 2021, 12:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 120 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
685
WWUS84 KBMX 021637
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
1137 AM CDT Mon Aug 2 2021
ALZ030>032-039-021715-
Greene AL-Hale AL-Sumter AL-Marengo AL-
1137 AM CDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARENGO...SOUTHEASTERN
GREENE...SOUTHWESTERN HALE AND SOUTHEASTERN SUMTER COUNTIES UNTIL
1215 PM CDT...
At 1136 AM CDT, Doppler radar was tracking a strong thunderstorm near
Demopolis, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Demopolis, Linden, Jefferson, Forkland, Faunsdale, Pin Hook, Duffys
Bend, Arcola, Dug Hill, Chickasaw State Park, U.S. 80 and AL 28, Old
Spring Hill, Belmont, Demopolis Lock And Dam, Gallion, McDowell,
Whitfield, Birdine, Cedarville and Laneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3269 8784 3255 8752 3247 8752 3229 8778
3237 8817
TIME...MOT...LOC 1636Z 222DEG 13KT 3246 8788
$$
86/MartinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 9:02 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 2, 9:02 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 902 AM CDT Mon Aug 2 2021 .UPDATE... Morning Update. && .SHORT TERM... /Updated at 0902 AM CDT Mon Aug 02 2021/ Features of Interest. A broad trough across much of the Midwest into the Ohio River Valley while ridging is located over Northern Mexico into the Desert Southwest. In the mid levels, a shortwave trough was analyzed from sounding data over Central Arkansas with shortwave ridging over the Central Tennessee Valley. The lower levels show the persistent ridging off the Southeast U.S. Coast with the most defined troughing along the Northeast and Mid Atlantic regions. Toward the surface, a cold front extended across the southern third of the forecast area while an area of low pressure was analyzed near Shreveport, LA. Hazard Assessment. The wet microburst assessment yields a moderate risk across the forecast area. This is primarily due to residual dry air aloft, though the magnitude is less compared to yesterday. Conditions aloft yesterday ended up greatly limiting convective development. Today the magnitude of drier air is less and should permit more development across the area. Heavy rainfall may produce localized flooding in urban and poor drainage areas with rain rates over one inch an hour. Near Term. Showers and thunderstorms associated with a mid level impulse will continue to slowly move east-northeast around 30 mph out of East- Central Mississippi and into Western Alabama now through late morning. This activity has been slowly weakening with time and that trend is expected to continue through late morning. Some shower activity is expected to develop with time across our southern counties, where instability values will be highest south of the front. 05 05 Previous short-term discussion: /Updated at 0318 AM CDT Mon Aug 02 2021/ Through Tuesday. The main cold front is now along the US 80/I-85 corridor this morning and will slowly slide south before stalling later today. High pressure will slide into the area on Tuesday and push the front a little bit further south by Tuesday afternoon. Rain chances will be highly dependent on the exact placement of the front over the next 2 days. At the same time a secondary front is sliding east southeast into the TN Valley. This front is basically moisture starved as the original front is not allowing any moisture to the north. There have been a few echoes with it this morning, but do not expect much. With these two features in place along with temperatures in the 80s north to near 90 south rainfall has the potential to be widespread south and isolated to scattered across the north today. Activity will shift further south and east tonight and Tuesday. A few stronger storms are possible in the south but widespread severe weather is not expected and heat indices will remain below 100 degrees in the south. Lows tonight will be in the 60s for most areas with the southeast in the upper 60s to low 70s. A very big change to what we have been seeing. 16 .LONG TERM... /Updated at 0318 AM CDT Mon Aug 02 2021/ Tuesday night through Sunday. Central Alabama will remain under cyclonic flow aloft around the base of an amplified trough over the eastern CONUS Tuesday night through Wednesday, with some guidance indicating a closed low developing over Kentucky. Isolated to scattered showers and storms will probably be ongoing early Tuesday evening, weakening with the loss of daytime heating. An inverted trough will move in from the east ahead of a weak back door wedge front Tuesday night. A small increase in winds and dew points could keep lows a little milder in the eastern counties than would otherwise occur, but still much more pleasant than recent nights. Will also keep a slight chance of showers going overnight in the east with weak convergence. On Wednesday, another shortwave rounds the base of the trough with a continued convergence zone across the area. However models continue to differ regarding how far west sufficient moisture for convective development will make it into the area as waves of low pressure ride along the stalled front to our southeast. Highest rain chances will be in the southeast. The eastern CONUS trough lifts out of the area Thursday with weak shortwave ridging developing ahead of another shortwave over the central CONUS. Chances of showers and storms will continue to depend on how far west the axis of deep layer moisture along the stalled front and possible weak surface low makes it, with relatively highest chances southeast. A mid-level trough moves through the area Friday and Saturday. Moisture with the actual trough is limited with rain chances dependent on its interaction with the moisture axis to our southeast. By Sunday the Bermuda high begins to strengthen over the southeast CONUS with hot and humid conditions returning. There will be some weaknesses in the ridge with enough moisture for more typical scattered diurnal convection to return. 32/Davis && .AVIATION... 12Z TAF Discussion. An MCS is moving through MS this morning and will move into Central Alabama this morning and may provide TCL, EET, and MGM. Have adjusted TAFs to account for the increase in coverage that may occur now. There is a lower confidence that this activity will hold together but it is possible. Additional showers and storms will occur in the afternoon and into the evening. Look for amendments through the day. 16 && .FIRE WEATHER... Scattered to numerous showers and thunderstorms will develop over Central Alabama again today with the highest chances in the south. An overall decrease in rain chances can be expected Tuesday through Friday, with the highest chances in the southeast and very limited chances in the northwest. Low level moisture remains very high through Monday with minimum RH values over 50 percent. Some drop is expected the remainder of the week but only into the 40s. As is typical of the summer pattern, transport winds remain rather light. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 84 67 87 65 86 / 20 30 20 10 30 Anniston 85 68 86 67 85 / 30 40 30 20 40 Birmingham 84 68 87 67 88 / 50 30 20 10 20 Tuscaloosa 83 69 88 67 88 / 80 40 20 10 20 Calera 83 69 85 68 86 / 60 40 20 10 20 Auburn 86 70 83 69 84 / 80 60 60 30 50 Montgomery 87 72 87 70 88 / 90 70 50 20 40 Troy 90 71 85 69 88 / 100 70 60 30 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 2, 3:19 AM CDT, 8 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 319 AM CDT Mon Aug 2 2021 ALZ011>015-017>050-031130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 319 AM CDT Mon Aug 2 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 2, 11:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1137 AM CDT Mon Aug 2 2021
ALZ030>032-039-021715-
Greene AL-Hale AL-Sumter AL-Marengo AL-
1137 AM CDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARENGO...SOUTHEASTERN
GREENE...SOUTHWESTERN HALE AND SOUTHEASTERN SUMTER COUNTIES UNTIL
1215 PM CDT...
At 1136 AM CDT, Doppler radar was tracking a strong thunderstorm near
Demopolis, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Demopolis, Linden, Jefferson, Forkland, Faunsdale, Pin Hook, Duffys
Bend, Arcola, Dug Hill, Chickasaw State Park, U.S. 80 and AL 28, Old
Spring Hill, Belmont, Demopolis Lock And Dam, Gallion, McDowell,
Whitfield, Birdine, Cedarville and Laneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3269 8784 3255 8752 3247 8752 3229 8778
3237 8817
TIME...MOT...LOC 1636Z 222DEG 13KT 3246 8788
86/MartinThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:47 PM CDT | Special Weather Statement | BMX | Marengo | 43 min |
| Aug 1, 9:11 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 49 min |
| Aug 1, 9:25 PM CDT | Special Weather Statement | BMX | Dallas | 50 min |
| Aug 1, 9:31 PM CDT | Areal Flood Advisory | BMX | Marengo | 3 hr |
| Aug 1, 10:02 PM CDT | Special Weather Statement | BMX | Marengo | 43 min |
| Aug 1, 11:08 PM CDT | Special Weather Statement | BMX | Sumter | 52 min |
| Aug 2, 12:24 AM CDT | Special Weather Statement | BMX | Hale | 51 min |
| Aug 2, 1:15 AM CDT | Special Weather Statement | BMX | Montgomery | 30 min |
| Aug 2, 1:52 PM CDT | Special Weather Statement | BMX | Bullock | 38 min |
| Aug 2, 2:56 PM CDT | Special Weather Statement | BMX | Montgomery | 34 min |
| Aug 2, 3:13 PM CDT | Special Weather Statement | BMX | Montgomery | 32 min |
| Aug 2, 3:29 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery | 25 min |
| Aug 2, 4:18 PM CDT | Special Weather Statement | BMX | Russell | 27 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.